Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 16, 2013, 5:09 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2013, 5:09 PM EDT (21:09 UTC)
- Expired
- Aug 16, 2013, 10:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:44 PM EDT | HEAVY RAIN 1.98 | Savannah Airport, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WGUS52 KCHS 162109
FFWCHS
GAC051-SCC053-162315-
/O.NEW.KCHS.FF.W.0038.130816T2109Z-130816T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI AUG 16 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 715 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL AFFECTING MUCH OF NORTHERN
CHATHAM COUNTY AND EXTENDING EAST INTO SOUTHERN JASPER COUNTY.
UP TO 2 TO 3 INCHES OF RAIN COULD FALL THROUGH 715 PM WITH
LOCALLY HIGHER AMOUNTS APPROACHING 4 INCHES. THIS WILL RESULT
IN AREAS OF FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
BELLINGER HILL AREA...GARDEN CITY...POOLER...SAVANNAH AIRPORT...
PORT WENTWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3224 8120 3223 8114 3225 8115 3227 8099
3225 8102 3222 8101 3219 8099 3217 8095
3214 8095 3215 8097 3213 8096 3211 8097
3207 8104 3210 8107 3208 8120 3203 8123
3201 8132 3205 8137 3207 8137 3210 8139
$$2 follow-up statements
851
WGUS72 KCHS 162148
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT FRI AUG 16 2013
GAC051-SCC053-162315-
/O.CON.KCHS.FF.W.0038.000000T0000Z-130816T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-CHATHAM GA-
548 PM EDT FRI AUG 16 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHERN CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO WIDESPREAD SHOWERS AND THUNDERSTORMS AFFECTING THE NORTHERN
PARTS OF CHATHAM COUNTY AND SOUTHERN JASPER COUNTIES. AS MUCH AS
1 TO 3 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR OR SO.
THE SAVANNAH AIRPORT RECENTLY RECORDED 1.98 INCHES OF RAIN AS
OF 544 PM. ADDITIONAL HEAVY RAIN WILL LIKELY PRODUCE AREAS OF
FLASH FLOODING THROUGH 715 PM.
FLASH FLOODING IS EXPECTED IN AND AROUND BLOOMINGDALE...GARDEN
CITY...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...I-16/I-95
INTERCHANGE...SAVANNAH AIRPORT AND BELLINGER HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3224 8120 3223 8114 3225 8115 3227 8099
3225 8102 3222 8101 3219 8099 3217 8095
3214 8095 3215 8097 3213 8096 3211 8097
3207 8104 3210 8107 3208 8120 3203 8123
3201 8132 3205 8137 3207 8137 3210 8139
$$593
WGUS52 KCHS 162307
FFWCHS
GAC051-SCC053-170215-
/O.EXT.KCHS.FF.W.0038.000000T0000Z-130817T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT FRI AUG 16 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATE ADDITIONAL SHOWERS AND THUNDERSTORMS WITH
TORRENTIAL RAINS REDEVELOPING OVER MUCH OF NORTHERN
CHATHAM COUNTY AND CENTRAL JASPER COUNTY. AS MUCH AS 1 TO 3
INCHES OF RAIN HAS FALLEN IN SOME AREAS AND SOME REPORTS
OF FLOODING HAVE ALREADY BEEN RECEIVED IN THE PORT
WENTWORTH AREA. WITH ADDITIONAL HEAVY RAIN EXPECTED...
THE RISK FOR FLASH FLOODING WILL CONTINUE TO INCREASE.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
BELLINGER HILL AREA...GARDEN CITY...POOLER...SAVANNAH AIRPORT...
PORT WENTWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3224 8120 3223 8114 3225 8115 3227 8099
3225 8102 3222 8101 3219 8099 3217 8095
3214 8095 3215 8097 3213 8096 3211 8097
3207 8104 3210 8107 3208 8120 3203 8123
3201 8132 3205 8137 3207 8137 3210 8139
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:53 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 16, 3:53 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT FRI AUG 16 2013
.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA THROUGH THE
WEEKEND. AN ACTIVE PATTERN WILL PERSIST WITH SEVERAL ROUNDS OF
HEAVY RAIN LIKELY. THE FRONT WILL EVENTUALLY DISSIPATE EARLY NEXT
WEEK...WITH HIGH PRESSURE BUILDING INTO THE REGION THEREAFTER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE WEDGE BOUNDARY HAS ERODED SOMEWHAT ON THE EASTERN AND SOUTHERN
FLANKS AS WE HAVE SEEN WINDS GO EAST AND SOUTH ALONG THE SC COAST
AND ACROSS MUCH OF SOUTHEAST GA. INLAND SC REMAINS ENTRENCHED IN
THE COOL WEDGE WITH TEMPS HOVERING IN THE LOWER 70S. ELSEWHERE
TEMPS ARE IN THE LOWER/MIDDLE 80S WITH DEWPOINTS NOW IN THE
MID/UPPER 70S. MOST AREAS HAVE BEEN DRY SO FAR TODAY SIMPLY DUE TO
THE LACK OF SYNOPTIC SCALE FORCING.
HOWEVER...THAT IS SOON TO CHANGE. THE LONGWAVE UPPER TROUGH WILL
CONTINUE TO DIG SOUTH INTO THE CENTRAL GULF COAST...BACKING THE
UPPER FLOW AND EJECTING NUMEROUS SHORTWAVE TROUGHS INTO GA/SC. THE
POSITION OF THE UPPER JET STREAK WILL FAVOR INCREASING RIGHT-
ENTRANCE REGION DIVERGENCE OVERHEAD THIS EVENING AND OVERNIGHT.
PWATS ARE CURRENTLY RUNNING 2.1-2.2 INCHES AND MAY INCREASE A BIT
MORE OVERNIGHT. WE CAN SEE ON UPSTREAM RADAR THE APPROACHING
SYNOPTIC FORCING TRIGGERING RATHER WIDESPREAD SHOWERS AND TSTMS
ACROSS SOUTHERN GA. THIS IS ALL DESTINED FOR OUR FORECAST AREA
THIS EVENING THROUGH THE OVERNIGHT HOURS.
THERE IS A MARGINAL SEVERE WX RISK ACROSS OUR FAR SOUTHERN GA
ZONES DUE TO DECENT INSOLATION THIS AFTERNOON PUSHING SFC BASED
CAPES ABOVE 2500 J/KG. HOWEVER THE LACK OF DRY AIR ALOFT WILL
LIMIT THE DAMAGING WIND POTENTIAL SO WE ARE NOT HIGHLIGHTING
SEVERE THUNDERSTORMS IN OUR HAZARDOUS WX OUTLOOK.
THE HEAVY RAINFALL IS THE MAIN CONCERN AS WE HAVE BEEN PREVIOUSLY
ADVERTISING. THE FLASH FLOOD WATCH CONTINUES FOR ALL AREAS
THROUGH 8PM SATURDAY. OF SPECIAL CONCERN ARE COASTAL URBAN AREAS
AROUND THE TIMES OF HIGH TIDE SINCE THE NE WINDS ARE PUSHING TIDE
LEVELS HIGHER THAN PREDICTIONS. HEAVY RAINFALL ON TOP OF THESE
TIDES WOULD CAUSE SIGNIFICANT FLASH FLOODING IN PLACES LIKE
CHARLESTON AND SAVANNAH. WE WILL PROBABLY SEE FAIRLY WIDESPREAD
2-3 INCH TOTALS OVERNIGHT WITH SOME LOCALIZED HIGHER TOTALS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE FORECAST AREA WILL REMAIN SITUATED BETWEEN A LARGE
UPPER TROUGH TO THE WEST AND RIDGING OVER THE CENTRAL ATLANTIC. THE
SURFACE PATTERN WILL BE TRANSITIONING THROUGH THE DAY...AS A WAVE
OF LOW PRESSURE DEVELOPS ALONG A LINGERING COASTAL FRONT/COASTAL
TROUGH AND SHIFTS NORTHWARD OVERNIGHT. SHORTWAVE ENERGY WILL
CONTINUE TO TRACK INTO THE REGION WITHIN THE SOLID SOUTHERLY FLOW
BETWEEN THE TWO UPPER LEVEL FEATURES...ADVECTING STEADY AMOUNTS OF
DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO. THE SURFACE WAVE
AND MEANDERING FRONT WILL ALSO PROVIDE A FOCUS FOR CONVECTIVE
DEVELOPMENT...AND WHEN COMBINED WITH THE UPPER LEVEL
SUPPORT...EXPECT ANOTHER POTENTIALLY ACTIVE AND WET DAY.
FAVORED AREAS AND EXACT TIMING OF HEAVIEST RAINFALL IS DIFFICULT
TO DETERMINE...ESPECIALLY WITH COVERAGE BEING DRIVEN BY THE
VARIABLE LOCATIONS OF THE WAVERING FRONT AND SERIES OF SHORTWAVES.
COMPUTER MODELS SEEM TO AGREE THAT THE MAIN AXIS OF VORT ENERGY
WILL BE ACROSS INLAND ZONES...AND HAVE THUS INDICATED HIGHEST RAIN
CHANCES FOR THE WESTERN HALF OF THE FORECAST AREA.
SHOWER/THUNDERSTORM POTENTIAL WILL STILL BE QUITE HIGH FOR THE
ENTIRE AREA...AND WILL CONTINUE TO ADVERTISE POPS PEAKING IN THE
70 PERCENT RANGE DURING THE AFTERNOON HOURS. AS THE SURFACE WAVE
LIFTS NORTH AND DAMPENS THE COASTAL TROUGH OVERNIGHT...AT THE SAME
TIME THAT NEGATIVE VORT ADVECTION ON THE PERIPHERY OF THE ATLANTIC
RIDGE PUSHES TOWARD THE COASTLINE...EXPECT RAIN CHANCES TO
DECREASE FROM EAST TO WEST INTO THE 40 PERCENT RANGE. THE SEVERE
WEATHER THREAT APPEARS LOW AGAIN ON SATURDAY...WITH THICK CLOUD
COVER AND PERIODIC HEAVY RAIN LIMITING DESTABILIZATION.
HOWEVER...WILL NEED TO MONITOR AREAS ALONG THE LINGERING
FRONT...AS WELL AS LOCATIONS WHERE CLEARING OCCURS...FOR ISOLATED
ORGANIZATION OF STRONGER THUNDERSTORMS. THE MAIN HAZARD WILL STILL
BE HEAVY DOWNPOURS AND LOCALIZED FLOODING.
TEMPERATURES WILL ONCE AGAIN BE SUPPRESSED WELL BELOW SEASONAL
NORMALS...PEAKING ONLY IN THE LOW TO MID 80S DURING THE AFTERNOON
AND FALLING INTO THE UPPER 60S TO LOWER 70S OVERNIGHT.
SUNDAY...THE UPPER TROUGH OVER THE MID MISSISSIPPI AND TENNESSEE
VALLEYS WILL WEAKEN AND LIFT NORTHWARD AS THE DAY
PROGRESSES...ALLOWING THE ATLANTIC RIDGE TO MAKE FURTHER PROGRESS
INTO THE SOUTHEAST COASTLINE. COMPUTER MODELS SHOW THE RIBBON OF
NEGATIVE VORTICITY ADVECTION SHIFTER DEEPER INTO THE FORECAST AREA
ALONG THE PERIPHERY OF THE RIDGE...ADDING SOME UNCERTAINTY TO
PRECIPITATION COVERAGE FOR SUNDAY. HAVE INDICATED RAIN CHANCES IN
THE 40 PERCENT RANGE...TRENDING NOTABLY LOWER THAN PREVIOUS
DAYS...WHILE HIGHLIGHTING INLAND AREAS CLOSEST TO THE MORE ROBUST
ENERGY TO THE WEST. JUST A SUBTLE SHIFT IN THE STRENGTH OF THE
RIDGE OR THE MEANDERING SURFACE FRONT COULD CREATE A MUCH
DIFFERENT PRECIPITATION SCENARIO...SO SUBSEQUENT FORECAST
ISSUANCES WILL DEFINITELY NEED TO TAKE INTO ACCOUNT COMPUTER MODEL
CONSISTENCY AND ACTUAL TRENDS. RISING HEIGHTS ALOFT...POTENTIALLY
LESS RAIN COVERAGE AND THE BREAKDOWN OF THE INLAND WEDGE SCENARIO
WILL SUPPORT A SLIGHT WARMING TREND. EXPECT HIGH TEMPERATURES TO
RISE INTO THE MID TO UPPER 80S...STILL SEVERAL DEGREES BELOW
SEASONAL NORMALS.
MONDAY...THE OVERALL PATTERN WILL CONTINUE TO DAMPEN INTO EARLY
NEXT WEEK...AND ALTHOUGH REMNANTS OF THE STATIONARY FRONT WILL
STILL LINGER IN THE VICINITY...HIGH PRESSURE AT THE SURFACE AND
ALOFT WILL GRADUALLY BECOME MORE DOMINANT FEATURES. SCATTERED
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST...YET WILL
INDICATE MORE SEASONAL CHANCES IN THE 30 TO 40 PERCENT
RANGE...HIGHEST AWAY FROM THE IMMEDIATE COASTLINE. TEMPERATURES
WILL ALSO BE ON A WARMING TREND...PEAKING IN THE UPPER 80S INLAND.
HAVE INDICATED BETTER POTENTIAL FOR THUNDER COMPARED TO PREVIOUS
DAYS...AS WARMER CONDITIONS AND LESS CLOUD COVER SHOULD SUPPORT
HIGHER INSTABILITY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A MID LVL TROUGH TO OUR WEST WILL BEGIN TO LIFT NORTH AND WEAKEN
EARLY NEXT WEEK AS AN ATLANTIC RIDGE BEGINS TO BUILD IN FROM THE EAST.
UNCERTAINTY REMAINS IN THE OVERALL FORECAST THROUGH MUCH OF THE WEEK
AS MODELS CONTINUE TO STRUGGLE WITH THE LARGE SCALE PATTERN.
REGARDLESS...THE PREFERRED SURFACE PATTERN CONTINUES TO FEATURE A
LARGE AND DIFFUSE AREA OF HIGH PRESSURE ACROSS THE SOUTHEAST AND MID
ATLANTIC. THIS SHOULD RESULT IN CLIMATOLOGICALLY NORMAL CONDITIONS
WITH MAINLY DIURNALLY FOCUSED RAIN CHANCES AND HIGH TEMPS NEAR 90
AND LOW TEMPS IN THE LOW TO MID 70S.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
MVFR OR LOWER CEILINGS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAF
CYCLE AS AN ATYPICAL COOL WEDGE PATTERN REMAINS ANCHORED ACROSS THE
AREA. EXPECT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS BY LATE
THIS AFTERNOON...WHICH COULD PERIODICALLY IMPACT BOTH KCHS AND KSAV
WITH REDUCED VISIBILITIES. OVERNIGHT...CONVECTION COULD EASILY
LINGER...AND WITH DEEP MOISTURE STILL IN PLACE...CEILINGS ARE
EXPECTED TO ONCE AGAIN LOWER TO IFR LEVELS. VERY LITTLE IMPROVEMENT
IS EXPECTED SATURDAY AFTERNOON AS THE PATTERN REMAINS NEARLY
UNCHANGED.
EXTENDED AVIATION OUTLOOK...THERE IS A HIGH CHANCE OF MVFR OR
LOWER CIGS/VSBYS THROUGH SUNDAY DUE TO A STALLED FRONT IN THE
VICINITY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL ALSO
OCCUR...WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE MONDAY THROUGH WEDNESDAY AS THE
STALLED FRONT DISSIPATES.
&&
.MARINE...
WINDS/SEAS WILL CONTINUE TO FLUCTUATE THROUGH TONIGHT AS THE FRONT
WAVERS OVER THE WATERS. THE MAIN CONCERN WILL BE THE DEVELOPMENT
OF HEAVY SHOWERS AND TSTMS OVERNIGHT...FURTHER ADDING TO THE
VARIABILITY IN WINDS/SEAS.
SATURDAY THROUGH TUESDAY...WINDS AND SEAS WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE WEEKEND AND INTO LATE
NEXT WEEK. IN GENERAL...LIGHT NORTHEAST WINDS WILL VEER TO
SOUTH/SOUTHEAST AS A COASTAL TROUGH SHIFTS NORTHEAST ALONG THE
COAST SUNDAY INTO MONDAY. WINDS WILL THEN REMAIN AT OR BELOW 10
KT...WITH SEAS MAINLY 3 FT OR LESS...AS ATLANTIC HIGH PRESSURE
BECOMES THE DOMINANT FEATURE OVER THE WATERS THROUGH MID WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...WMS
LONG TERM...DPB
AVIATION...JHP
MARINE...JRL/WMSHazardous weather outlook, Aug 16, 10:47 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1047 AM EDT FRI AUG 16 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-171500- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1047 AM EDT FRI AUG 16 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-171500- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1047 AM EDT FRI AUG 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Aug 16, 4:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT FRI AUG 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HEAVY RAIN 3 SW VERNONBURG 31.94N 81.16W
08/16/2013 M1.54 INCH CHATHAM GA MESONET
OVER 30 MINUTES.
&&
EVENT NUMBER CHS1300812Local storm report, Aug 16, 4:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT FRI AUG 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN 2 W FORT MCALLISTER 31.89N 81.23W
08/16/2013 M1.85 INCH BRYAN GA MESONET
&&
EVENT NUMBER CHS1300813The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:08 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 82 min |
| Aug 16, 3:30 AM EDT | Flash Flood Watch | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 39 hr |
| Aug 16, 5:35 AM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 16, 1:53 PM EDT | Special Marine Warning | CHS | 97 min | |
| Aug 16, 2:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| Aug 16, 3:59 PM EDT | Areal Flood Advisory | CHS | Charleston | 61 min |
| Aug 16, 4:07 PM EDT | Special Marine Warning | CHS | 53 min | |
| Aug 16, 4:18 PM EDT | Special Marine Warning | CHS | 87 min | |
| Aug 16, 5:59 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 91 min |
| Aug 16, 6:26 PM EDT | Special Marine Warning | CHS | 94 min | |
| Aug 16, 7:05 PM EDT | Special Marine Warning | CHS | 85 min | |
| Aug 16, 9:10 AM EDT | River Flood Warning | CHS | Tattnall, Toombs | 16 days |
| Aug 16, 3:56 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty, McIntosh | 94 min |
| Aug 16, 4:24 PM EDT | Flash Flood Warning | CHS | Bryan, Chatham | 9 hr |
| Aug 16, 5:05 PM EDT | Areal Flood Advisory | CHS | Long | 55 min |
| Aug 16, 6:03 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, McIntosh | 87 min |
| Aug 16, 6:47 PM EDT | Flash Flood Warning | CHS | Liberty, McIntosh | 6 hr |
Nearby
Flash Flood Warnings in South Carolina, 2013Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.